I have also been on ZYTIGA, with the low dosage of required prednisone steroid pills each day (two 5 mg pills per day = 10 mg total), as required when taking ZYTIGA. I'm on ADT shots and have also done chemo treatments --- now, the ZYTIGA is there to help me knock down my PSA --- and ZYTIGA helps take care of residual testosterone produced in the adrenal glands and other
locations in the body --- so it is designed to work together with the ADT shots to suppress testosterone.
As you know, ZYTIGA has to be taken on an EMPTY stomach --- four large 250 mg tablets a day = 1,000 mg total for ZYTIGA. I take my ZYTIGA tablets in the morning, before leaving for work, on an empty stomach as required. I do NOT ever eat breakfast --- but I do have a snack LATE in the morning, often a banana --- building up the potassium level !
I learned a lesson the hard way about
taking ZYTIGA and have shared it with other friends of mine, some of whom have experienced nausea. One morning, in a rush, I wolfed down all four ZYTIGA pills in quick succession. That was a big mistake --- about
an hour later, I had the dry heaves and learned my lesson --- not to be forgotten !
Since then, I start the morning by drinking a large glass of water FIRST --- then taking each pill, one at a time --- with quite a bit of water in between each of the four ZYTIGA pills. Other friends of mine have since adopted this same strategy and we have found that the mild nausea has disappeared --- so I think it's important to share this strategy with others. Water, water, WATER ! (Seems that WATER is very important in so many regards with our cancer treatments ?!!)
Unlike ZYTIGA, the two small prednisone steroid pills are to be taken WITH MEALS. Quite honestly, I have accidentally forgotten to take the 2 little steroid pills on occasion --- because I take those later in the day. I've made a conscious effort now to remember those 2 little pills --- as my oncologist said, those 2 little pills help the body TOLERATE the ZYTIGA medication --- those who take XTANDI don't need the 2 small prednisone steroid tablets ---
You asked about
energy level and mental alert
ness --- I did experience just a bit of "brain fog" when I was going through chemo treatments --- but not to any great extent. During chemo, I found it a bit harder to concentrate on things like reading an in-depth novel or concentrating on an epic movie --- I kept my head in the game during the day at work, but found it a bit harder to concentrate for great lengths of time late at night. This "chemo brain" sensation soon faded away after my last chemo treatment was over, as I discovered.
With ZYTIGA, my energy and mental alert
ness has stayed intact. I'm thankful for that each day. I honestly feel that staying active and exercising each day is one thing that helps keep my energy and alert
ness intact. I go for long walks at night and I also have a stack of passes for occasional visits to the local gym. I firmly believe that some exercise or physical activity each day helps anyone who is going through cancer treatments ...
I know when you post, it's important to hear from a range of people with various experiences. I hope that you are feeling some relief as you wean yourself SLOWLY from the prednisone steroid pills. Stay in touch with your doctor on this, and I hope that you continue to feel relief in the days to follow.
Keep forging ahead in the battle,
"Cyclone" From Iowa State
PSA At Diagnosis In Year 2013 : 138
Initial Diagnosis: Advanced Prostate Cancer, With Metastases In Both Lungs
Age At Diagnosis: 48 years
ADT Treatments: LUPRON, FIRMAGON, and currently ZOLADEX
Subsequent Treatments: Chemotherapy Treatments (TAXOTERE) & now ZYTIGA
Additional Medical Consultant: Dr. Eugene KWON - Mayo Clinic
Current PSA: Consistently < 0.50, With Treatments Ongoing
Post Edited (ISU-CycloneFan) : 1/30/2016 8:21:55 PM (GMT-7)